Question 15 1 out of 1 points A 4 year old child is brought to the emergency

Question 15 1 out of 1 points a 4 year old child is

This preview shows page 4 - 7 out of 9 pages.

Question 151 out of 1 pointsA 4-year-old child is brought to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child's face is flushed and she is diaphoretic. The mother thinks that the child may have swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered?Response Acetylcholine and cevimeline are both cholinergic agonists, and, like
Background image
Feedback:carbachol, would be contraindicated in this patient. Administration of either of these drugs could be fatal. Nicotine is a direct-acting nicotinicagonist and is not indicated in cholinergic poisoning. Atropine is considered the antidote for cholinergic poisoning. The actions of atropine are a reduction in salivary, bronchial, and sweat gland secretions; mydriasis; cycloplegia; changes in heart rate; contraction of the bladder detrusor muscle and of the gastrointestinal smooth muscle; decreased gastric secretion; and decreased gastrointestinal motility.Question 161 out of 1 pointsA 59-year-old woman has presented to a clinic requesting a prescription for lorazepam (Ativan) in order to treat her recurrent anxiety. Her care provider, however,believes that a selective serotonin reuptake inhibitor (SSRI) would be more appropriate. What advantage do SSRIs have over benzodiazepines in the treatment of anxiety?Response Feedback:SSRIs are generally well tolerated with few adverse effects. Unlike thebenzodiazepines, they do not cause diminished alertness or ataxia. However, they take longer to have a therapeutic effect. Neither class of drug necessitates serial blood testing. SSRIs are normally taken daily.Question 171 out of 1 pointsA patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result inResponse Feedback:A patient taking acetaminophen should be taught the common adverse effects of the drug, which include rash, urticaria, and nausea. Nausea, not gastrointestinal distress, is a common adverse effect of acetaminophen. Flushing, dizziness, and feelings of tingling, heat, andfatigue are the most common adverse effects of sumatriptan, not acetaminophen.Question 181 out of 1 pointsA nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug?Response Feedback:The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3 mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produceadverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose.
Background image
Question 191 out of 1 pointsA 64-year-old-patient has been prescribed lorazepam (Ativan) because of increasing periods of anxiety. The nurse should be careful to assess for
Background image
Image of page 7

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Pharmacology, Morphine, Benzodiazepine, Phenytoin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes